Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed with Lupus vulgaris. Had swollen blister on arm. TB test done, all negative. Suggest?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5784 Questions

Last year, I was diagnosed with Lupus vulgaris, a kind of skin tuberculosis. The symptom of that was a small blister on my right arm. I had all other TB tests at that time to check whether or not I had any TB in other parts of my body. All tests were negative. I have completed 1 year TB course on 20th July and stopped medication now . Right now the swelling on that blister is no more there, but skin at that place is still not similar to the normal skin. My doctor said that 1 year course is sufficient and there is no need for any more medication, but I wanted to have a second opinion on the same.

Thank You
Posted Thu, 5 Sep 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
Dont worry its cured.

Detailed Answer:
Thanks for the query.
Lupus vulgaris is a skin tuberculosis but sometimes can even involve the systems and hence all tests for tuberculosis was done for you.
One year of course of medication is good enough to cure any form of tuberculosis.
You dont need to take any further medication.
The skin at the site of infection may take very long to get back the normal texture. This is due to scarring caused by involvement of deeper layers of skin, it does not mean that the disease is active. Just relax you are totally cured now. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Follow-up: Diagnosed with Lupus vulgaris. Had swollen blister on arm. TB test done, all negative. Suggest? 21 minutes later
Thank You Dr. XXXXXXX That is very helpful.
Answered by Dr. Rahul Kumar 3 hours later
Brief Answer:
You are most welcome.

Detailed Answer:
You are most welcome.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor